Washington, 2007High Wind in Washington, November 12, 2007
November 12, 2007 · NWS PDT · 3 events in 3 counties and zones
A deep low pressure area moving across British Columbia combined with very strong upper level winds produced damaging surface winds across southeast Washington. Wind gust reports in miles per hour include Walla Walla (66), Hanford Mesonet (75).
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep low pressure area moving across British Columbia combined with very strong upper level winds produced damaging surface winds across southeast Washington. Wind gust reports in miles per hour include Walla Walla (66), Hanford Mesonet (75). Several trees were downed at Ski Bluewood. A wind gust of 105 mph was measured at Rattlesnake Mountain, elevation 3500 feet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Nov 12, 9:45 AM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 12, 9:45 AM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
945 AM PST MON NOV 12 2007
.SHORT TERM...STRONG PACIFIC STORM CONTINUES TO MOVE INTO SOUTHERN
BRITISH COLUMBIA AND THE PACIFIC NORTHWEST. SO FAR PRECIP HAS BEEN
LIMITED WITH WARM FRONTAL PASSAGE ACROSS THE INTERIOR NORTHWEST. AT
THE SAME TIME WINDS HAVE BEEN BREEZY TO VERY WINDY AT MANY LOCATIONS
ESPECIALLY ALONG THE OREGON BLUE MOUNTAIN FOOTHILLS WHERE WINDS HAVE
PUSHED INTO THE 40 TO 50 MPH RANGE. AS A RESULT HAVE UPGRADED WIND
ADVISORY TO HIGH WIND WARNING FOR THE OREGON BLUE MOUNTAIN
FOOTHILLS. WINDS IN THIS ZONE WILL DECREASE FOR AWHILE AS THE COLD
FRONT APPROACHES LATER THIS MORNING AND/OR EARLY AFTERNOON...BUT
SHOULD INCREASE AGAIN BEHIND THE FRONT AS 50-55 KT WINDS ARE
EXPECTED AT 850MB THROUGH 13/03Z. ELSEWHERE WILL CONTINUE CURRENT
ADVISORIES AS THEY ARE FOR NOW. DID INCREASE PRECIP CHANCES INTO
LIKELY RANGE FOR PORTIONS OF THE COLUMBIA BASIN AND BLUE MOUNTAIN
FOOTHILLS THIS AFTERNOON DUE TO ANTICIPATED PRECIP WITH THE COLD
FRONT. 90
.LONG TERM...PREVIOUS DISCUSSION...ACTIVE WEATHER PATTERN THROUGH
THE WEEK WITH SEVERAL SYSTEMS MOVING ACROSS THE PACIFIC NORTHWEST. A
WARM FRONT WILL MOVE THROUGH LATE TUESDAY NIGHT INTO WEDNESDAY
BRINGING A CHANCE OF RAIN. AFTER THIS SEVERAL LOW PRESSURE SYSTEMS
AND ASSOCIATED FRONTS WILL IMPACT THE REGION THROUGH THE WEEKEND
RESULTING IN PERIODS OF RAIN AND WIND.
&&
.AVIATION...MAIN AVIATION CONCERN TODAY WILL BE THE WIND BOTH AT THE
SURFACE AND ALOFT. SURFACE WINDS OF 25 TO 35 KTS WINDS WILL BE
COMMON IN MAIN AREAS WITH WINDS ALOFT REACHING 35 TO 50 KTS. WIND
ADVISORY AND OR WARNINGS HAVE BEEN ISSUED FOR FOR ALL ZONES THAT
CONTAIN TAF SITES IN THE FORECAST AREA EXCEPT FOR KDLS. THESE WINDS
WILL CONTINUE INTO THE EVENING BEFORE DECREASING OVERNIGHT. CEILINGS
AND VISIBILITIES WILL REMAIN ABOVE VFR CONDITIONS BUT DO EXPECT SOME
RAIN SHOWERS WHICH COULD PRODUCE TEMPORARY ISOLATED MVFR CONDITIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 57 39 51 32 / 60 70 0 0
ALW 56 42 52 32 / 60 70 0 0
PSC 59 39 53 30 / 50 10 0 0
YKM 55 31 49 27 / 40 10 0 0
HRI 57 38 53 29 / 60 20 0 0
ELN 49 30 48 26 / 50 10 0 0
RDM 54 36 47 27 / 50 60 20 20
LGD 50 37 47 28 / 50 60 20 0
GCD 50 36 49 28 / 50 50 20 20
DLS 56 40 52 34 / 50 50 20 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
FOR ORZ042-044-504.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ501.
WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR ORZ049-050.
WA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
FOR WAZ027>029.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
90/94/91Hazardous weather outlook, Nov 12, 5:15 AM PST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
515 AM PST MON NOV 12 2007
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-131215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
515 AM PST MON NOV 12 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
STRONG WIND
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTH CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA
COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON, NORTHERN
WHEELER AND SOUTHERN GILLIAM COUNTIES
A STRONG WEATHER SYSTEM WILL IMPACT THE AREA TODAY AND TONIGHT. A
WARM FRONT WILL BRING BREEZY CONDITIONS AND A CHANCE OF
PRECIPITATION DURING THE DAY. SURFACE PRESSURE GRADIENTS WILL
TIGHTEN IN THE GRANDE RONDE...WALLOWA...AND IMNAHA RIVER VALLEYS
THIS MORNING. STRONG WINDS ALOFT WILL MIX DOWN...BRINGING 55 MPH
WIND GUSTS TO THESE AREAS. WINDS ACROSS THE REGION WILL GRADUALLY
INCREASE BUT WILL SIGNIFICANTLY RISE AFTER A COLD FRONT PASSAGE IN
THE LATE AFTERNOON IN THE COLUMBIA BASIN...BLUE MOUNTAIN
FOOTHILLS...NORTH CENTRAL OREGON AND THE SOUTHER PORTION OF THE
YAKIMA VALLEY. WIND ADVISORIES HAVE BEEN POSTED FOR THESE AREAS AS
WELL AS THE GRANDE RONDE AND WALLOWA VALLEYS. PLEASE SEE PRODUCT
PDXNPWPDT FOR MORE DETAILS. WINDS AND PRECIPITATION WILL DECREASE
ACROSS THE REGION OVERNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE NEXT WEATHER SYSTEM TO AFFECT THE AREA WILL MOVE ACROSS THE
REGION ON WEDNESDAY FOR ANOTHER CHANCE OF RAIN. UNSETTLED WEATHER
WILL THEN CONTINUE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY FOR WINDS TODAY.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.In the hours before
Local storm report, Nov 12, 8:48 AM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
848 AM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM NON-TSTM WND GST N PILOT ROCK 45.49N 118.83W
11/12/2007 M60.00 MPH UMATILLA OR TRAINED SPOTTER
SUSTAINED WINDS AT 40 MPH WITH A GUST TO 60 MPH AT 0822
AM.
0838 AM NON-TSTM WND GST PENDLETON 45.67N 118.82W
11/12/2007 M62.00 MPH UMATILLA OR MESONET
62 MPH GUST AT WFO PENDLETON.
&&
JASLocal storm report, Nov 12, 9:17 AM PST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
917 AM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 AM NON-TSTM WND GST JOHN DAY 44.42N 118.95W
11/12/2007 M63 MPH GRANT OR AWOS
63 MPH GUST AT THE JOHN DAY AIRPORT. POWER OUTAGE
REPORTED.
&&
JASLocal storm report, Nov 12, 9:23 AM PST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
923 AM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 AM NON-TSTM WND GST 12 W HEPPNER 45.35N 119.80W
11/12/2007 M58.00 MPH MORROW OR TRAINED SPOTTER
PEAK GUST OF 58 MPH WITH SUSTAINED WINDS 35-40 MPH.
&&
JASLocal storm report, Nov 12, 9:57 AM PST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
957 AM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0849 AM NON-TSTM WND GST 3 N JOSEPH 45.40N 117.23W
11/12/2007 M61.00 MPH WALLOWA OR MESONET
PEAK GUST OF 61 MPH.
0937 AM NON-TSTM WND GST N PILOT ROCK 45.49N 118.83W
11/12/2007 M63.00 MPH UMATILLA OR TRAINED SPOTTER
63 MPH GUST AT 0920 AM.
0953 AM NON-TSTM WND DMG N JOSEPH 45.35N 117.23W
11/12/2007 WALLOWA OR TRAINED SPOTTER
FIR TREE 2 FEET IN DIAMETER DOWNED AT RESIDENCE IN
JOSEPH.
&&
JASLocal storm report, Nov 12, 10:32 AM PST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1032 AM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG 10 SE PENDLETON 45.57N 118.67W
11/12/2007 UMATILLA OR PUBLIC
WESTBOUND TRUCK OVERTURNED ON I-84 AT MARKER 218 BETWEEN
0900 AND 0930 AM.
0949 AM NON-TSTM WND GST 5 WSW SHANIKO 44.98N 120.85W
11/12/2007 M58.00 MPH WASCO OR MESONET
PEAK GUST 58 MPH.
&&
JASLocal storm report, Nov 12, 10:57 AM PST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1057 AM PST MON NOV 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM NON-TSTM WND GST 3 N HELIX 45.89N 118.66W
11/12/2007 M58 MPH UMATILLA OR MESONET
SUSTAINED WINDS OF 46 MPH AND A PEAK WIND OF 58 MPH AT
1026 AM.
&&
JASHigh Wind, Northwest Blue Mountains
- When
- November 12, 11:00 AM PST to 3:10 PM PST
- Where
- Northwest Blue Mountains forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
Report from Ski Bluewood of several trees downed.
High Wind, Lower Columbia Basin
- When
- November 12, 12:45 PM PST to 5:45 PM PST
- Where
- Lower Columbia Basin forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 46.220, -119.419 (the zone’s center; the record gives no point)
High Wind, Blue Mountain Foothills
- When
- November 12, 2:33 PM PST to 4:00 PM PST
- Where
- Blue Mountain Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 46.264, -118.193 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, November 12, 2007$3.9 million · 84 kt wind · 9 events
- Winter Storm and High Wind in Montana, November 12 to 13, 20073 injured · $740,000 · 78 kt wind · 4 events
- High Wind in Oregon, November 12, 2007$500,000 · 68 kt wind · 4 events
- High Wind in Wyoming, November 12 to 13, 2007$300,000 · 110 kt wind · 6 events
- High Wind in Idaho, November 12, 20072 injured · $110,000 · 70 kt wind · 2 events
- High Wind in South Dakota, November 12 to 13, 2007$100,000 · 83 kt wind · 4 events
- High Wind in Montana, November 12 to 13, 200779 kt wind · 16 events
- High Wind in Montana, November 12 to 13, 200794 kt wind · 10 events
- High Wind in Oregon, November 12, 200775 kt wind · 4 events
- High Wind in Oregon, November 12, 200780 kt wind · 4 events
- Hail in Missouri, November 12, 20070.88 in hail · 3 events
- High Wind in Washington, November 12, 200767 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62313, 62312, 62311.